Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 90, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 8, 2018, 8:00 PM CDT for Sullivan County, Missouri. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 8, 2018, 8:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sullivan County, MO
The radar
The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:16 PM CDT | HAIL 1.5 | 2 Ssw Milan, MO | CORRECTS PREVIOUS HAIL REPORT FROM 2 SSW MILAN. TIME AND LOCATION ESTIMATED VIA RADAR. |
| Jun 8, 8:20 PM CDT | TSTM WND DMG | Milan, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM MILAN. SEVERAL REPORTS OF BROKEN BRANCHES AND A SWING SET FLIPPED OVER NEAR MILAN. TIME ESTIMATED. |
| Jun 8, 8:20 PM CDT | HAIL 1 | Milan, MO | DELAYED REPORT - PUBLIC REPORTED QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
005
WUUS53 KEAX 090100
SVREAX
MOC211-090130-
/O.NEW.KEAX.SV.W.0090.180609T0100Z-180609T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
800 PM CDT FRI JUN 8 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Central Sullivan County in north central Missouri...
* Until 830 PM CDT.
* At 759 PM CDT, a severe thunderstorm was located over Milan, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Milan, Green City and Reger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4007 9315 4021 9331 4031 9307 4020 9286
TIME...MOT...LOC 0059Z 254DEG 11KT 4019 9315
HAIL...1.00IN
WIND...60MPH
$$
BarhamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:20 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 8, 6:20 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 620 PM CDT Fri Jun 8 2018 .Discussion... Issued at 309 PM CDT FRI JUN 8 2018 As of 19Z, there were several mesoscale features to track that could influence our weather this afternoon and tonight. First, there appears to be an outflow boundary, or some surface convergence zone, running from northeastern MO northwestward into western IA. In western IA there also appears to be an MCV that is tracking to the southeast. Storms have already developed along the outflow boundary/convergence zone in far northeastern MO and southeastern IA. With CU building along the boundary to the northeast, it seems like this will be the most likely area for storms during the afternoon. So for our forecast area, have gone generally dry through the afternoon hours. Later this evening and tonight, as the MCV starts to move into the area, it's possible storms could form along/ahead of it. The HRRR and the ESRL HRRR both show this, to some extent. The HRRR is much more aggressive building storms southward southern extent of the MCV. The ARW and NMM show something similar but without the update frequency the HRRR/ESRL HRRR, the track of the MCV seems off. This MCV tracking into northern MO is what seems most likely to bring thunderstorms to the forecast area. Have reconfigured low PoPs to account for this possibility. The forecast gets murkier for the weekend. First, it looks like that despite broad and somewhat flat ridging, the thermal ridge shifts to the west into the Plains. So it looks like places to our west will really heat up. This may spread into western portions of the forecast area as well. But in the eastern portions of the forecast area, where there isn't as warm of air aloft, it looks like thunderstorms could develop Saturday and potentially linger into Sunday. So highs in the middle 90s look likely in our west Saturday and Sunday while highs in the upper 80s look likely in our east given the pattern and the potential for precipitation. For next week, hot and humid conditions will continue Monday with some relief through the middle of the week. For Monday, the thermal ridge will strengthen and spread east ahead of a cold front. So much of the area will see middle 90 degree readings for highs. Then with the front moving through late in the evening, thunderstorms should develop within an extremely unstable air mass. While shear is not all that strong, it's not nonexistent like it is today and this weekend. So it's possible there could be strong to potentially severe storms Monday evening and overnight. Cooler temperatures, in a relative sense, are likely Tuesday - Thursday, in the wake of the front. While temperatures in the mid to upper 80s will fee better the middle 90s, it looks like dewpoints will be lower so the air mass will be less humid. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 617 PM CDT FRI JUN 8 2018 VFR conditions are expected throughout the period, with a slight wind shift from SE to SW overnight. Some isolated thunderstorms are possible over northern Missouri late this evening through the early morning timeframe, mainly effecting the Kirksville airfield. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Barham
Hazardous weather outlook, Jun 8, 4:42 AM CDT, 15 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 442 AM CDT Fri Jun 8 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-090945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 442 AM CDT Fri Jun 8 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms will be possible across northern Missouri this afternoon and evening. The main threat will be for strong winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot conditions are expected this weekend with highs in the low to mid 90s and heat index values in the mid 90 to 100 degree range. Strong to isolated severe storms with be possible Saturday with strong to isolated damaging wind gusts the main threat. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:19 PM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 8, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 46 min |
| Jun 8, 8:37 PM CDT | Flash Flood Warning | EAX | Sullivan | 3 hr |
| Jun 8, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 35 min |
| Jun 8, 8:46 PM CDT | Flash Flood Warning | EAX | Grundy, Linn, Sullivan | 3 hr |
| Jun 8, 9:00 PM CDT | Special Weather Statement | EAX | Linn | 45 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 47 min |
| Jun 8, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 49 min |
| Jun 8, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 51 min |
| Jun 8, 10:11 PM CDT | Special Weather Statement | EAX | Macon | 49 min |
| Jun 8, 10:35 PM CDT | Special Weather Statement | EAX | Linn | 40 min |
| Jun 8, 11:15 PM CDT | Special Weather Statement | EAX | Chariton | 45 min |
| Jun 9, 6:37 PM CDT | Special Weather Statement | EAX | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.